Alert archive / Wyoming / Flash Flood Warnings in 2008
Flash Flood Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Sep 11, 2008, 7:52 PM MDT for Lincoln County, Wyoming. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2008, 7:52 PM MDT (01:52 UTC)
- Expired
- Sep 11, 2008, 8:47 PM MDT
- In force
- 55 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, WY
The radar
The Salt Lake City radar (KMTX), 193 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2474 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 120152 FFWRIW WYC023-120345- /O.NEW.KRIW.FF.W.0006.080912T0152Z-080912T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 752 PM MDT THU SEP 11 2008 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN WEST CENTRAL WYOMING... * UNTIL 945 PM MDT * AT 742 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY RAIN FROM A NEARLY STATIONARY THUNDERSTORM AROUND OPAL. THIS HEAVY RAIN HAS CAUSED STREET FLOODING WITH A FOOT DEEP OF WATER IN SOME OF THE STREETS IN OPAL...AS WELL AS SOME BASEMENT FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OPAL... U.S. HWY 30 MILE MARKER 70...HWY JCT 189 AND 240 AND HWY JCT 189 AND 372 ADDITIONAL RAINFALL AMOUNTS OF AN HALF AN INCH ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND NORMALLY DRY WASHES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4202 11026 4189 11006 4162 11028 4171 11050 $$ MURRELL
1 follow-up statement
000 WGUS75 KRIW 120247 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 847 PM MDT THU SEP 11 2008 WYC023-120256- /O.CAN.KRIW.FF.W.0006.000000T0000Z-080912T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN WY- 847 PM MDT THU SEP 11 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN LINCOLN COUNTY... THE FLOODING HAS SUBSIDED IN OPAL AND ADDITIONAL FLOODING IS NOT EXPECTED. THEREFORE THE WARNING HAS BEEN CANCELLED. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4202 11026 4189 11006 4162 11028 4171 11050 $$ MURRELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:37 PM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Sep 11, 3:37 PM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 337 PM MDT THU SEP 11 2008 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT THE COLD STORM SYSTEM OVER WYOMING WILL DRIFT EAST THROUGH THE AREA TONIGHT WITH SOME SHOWERS AND THUNDERSTORMS LINGERING ACROSS THE SOUTH AND EAST. THE SHOWERS WILL DECREASE IN THE MORNING WITH CLEARING ACROSS THE WEST AND NORTH SPREADING SOUTH AND EAST THROUGH THE DAY. TEMPERATURES WILL BE SLIGHTLY WARMER BUT REMAIN BELOW NORMAL FRIDAY. HUMIDITY WILL DECREASE BUT STILL REMAIN ABOVE NORMAL. SATURDAY WILL BE WARMER AND GENERALLY DRYER WITH ISOLATED SHOWERS DEVELOPING IN THE AFTERNOON ACROSS THE NORTH. MODELS IN GOOD AGREEMENT WITH EXITING LOW AND DEVELOPING NORTHWEST FLOW. MODELS HAVING PROBLEMS DEVELOPING PRECIPITATION WHICH USUALLY OCCURS IN THE NORTHWEST FLOW ALTHOUGH THE MID LEVEL MOISTURE FIELDS INCREASE AND FRANTICNESSS IS INDICATED. HAVE ISOLATED PRECIPITATION SATURDAY AFTERNOON AND EVENING AT THIS TIME BUT THIS WILL LIKELY NEED TO BE INCREASED AND EXPECT MODELS TO PICK UP ON IT OVER THE NEXT 24 HOURS. TEMPERATURES ON FRIDAY NIGHT AND SATURDAY MORNING MY BE COOLER THAN FORECAST AT THIS TIME BUT LOOKS LIKE FREEZING TEMPERATURES WILL REMAIN OVER THE MOUNTAINS AND IN THE WESTERN VALLEYS WITH THE CENTRAL AND EASTERN LOWER ELEVATIONS AVOIDING A KILLING FREEZE. THIS WILL NEED TO BE CLOSELY MONITORED FOR POTENTIAL FREEZE WARNINGS. .LONG TERM...SUNDAY THROUGH THURSDAY ECMWF WAS GENERALLY FOLLOWED TONIGHT BUT MORE CHANGES WILL BE NEEDED IF TRENDS CONTINUE ANOTHER NIGHT. OVERALL ECMWF IS SHOWING A LARGE RIDGE OVER THE WEST TO START THE MEDIUM RANGE PERIOD. THIS UPPER HIGH IS PROGRESSIVE AND IS FORECAST TO SHIFT OVERHEAD LATE MONDAY AND THEN OFF TO THE EAST ON TUESDAY. A TROUGH OFF THE CALIFORNIA COAST IS THEN EXPECTED TO COMBINE WITH THE SLY FLOW ON THE BACKSIDE UP THIS UPPER HIGH TO BRING SOME MONSOONAL MOISTURE NED BY MIDWEEK. ECMWF HINTS THAT WE MAY SEE ISOLATED STORMS OFF THE UINTAS AS EARLY AS LATE TUESDAY BUT IVE HELD OFF INTRODUCING STORMS DOWN THERE UNTIL WEDNESDAY. IN FACT THE IDEA OF ISOLATED STORMS ACROSS MOST OF THE SW AND WCNTRL MTNS STILL LOOKS GOOD. KEPT THIS SAME IDEA INTO THURSDAY BUT THE NEW ECMWF SHOWS A MUCH STRONGER TROUGH DIGGING INTO THE PACNW ON THURSDAY WITH A LEAD SHORTWAVE MOVING INTO NW WYOMING. IF THE EURO IS RIGHT ON THIS TIMING AND STRENGTH WE WILL NEED TO INTRODUCE MORE POPS ACROSS NOT ONLY THE REST OF THE WEST BUT EVEN EAST OF THE DIVIDE IN THURSDAY. && .AVIATION... LOW CLOUDS WILL GRADUALLY ERODE OVER MUCH OF THE AREA OVERNIGHT AS THE UPPER LOW MOVES SOUTH INTO UTAH. SWEETWATER COUNTY WILL LIKELY REMAIN SOCKED IN OVERNIGHT INTO THE LATE MORNING HOURS. SHOWERS AND THUNDERSTORMS WILL BE ENCOUNTERED OVER THIS AREA AS WELL...AND MORE ISOLATED ACTIVITY OVER THE REMAINDER OF THE SOUTHWEST AND NATRONA COUNTY. OTHERWISE IMPROVEMENT WILL BE SEEN FRIDAY. && .FIRE WEATHER... THE COLD STORM SYSTEM OVER WYOMING WILL DRIFT EAST THROUGH THE AREA TONIGHT WITH SOME SHOWERS AND THUNDERSTORMS LINGERING ACROSS THE SOUTH AND EAST. THE SHOWERS WILL DECREASE IN THE MORNING WITH CLEARING ACROSS THE WEST AND NORTH SPREADING SOUTH AND EAST THROUGH THE DAY. TEMPERATURES WILL BE SLIGHTLY WARMER BUT REMAIN BELOW NORMAL FRIDAY. HUMIDITY WILL DECREASE BUT STILL REMAIN ABOVE NORMAL. SATURDAY WILL BE WARMER AND GENERALLY DRYER WITH ISOLATED SHOWERS DEVELOPING IN THE AFTERNOON ACROSS THE NORTH. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...C.BAKER LONG TERM...SKRBAC AVIATION...TWB FIRE WEATHER...C.BAKER
Hazardous weather outlook, Sep 11, 5:00 AM MDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT THU SEP 11 2008 WYZ001>020-022>030-121100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ONE TO TWO INCHES OF SNOWFALL IS EXPECTED ABOVE 7500 FEET ACROSS THE BIG HORN MOUNTAINS THIS MORNING. ONE TO THREE INCHES OF SNOWFALL IS EXPECTED ABOVE 7500 FEET ACROSS THE WIND RIVER AND THE ABSAROKA MOUNTAINS TODAY ALONG WITH ANOTHER INCH EXPECTED ACROSS THE WIND RIVER MOUNTAINS TONIGHT. GRANITE AND POWDER RIVER PASSES WILL LIKELY BECOME SLICK AND SNOW COVERED EARLY THIS MORNING. SOUTH PASS...TOGWOTEE PASS AS WELL AS THE CHIEF JOSEPH HIGHWAY WILL LIKELY BECOME SLICK AND SNOW COVERED AT TIMES TODAY AND THIS EVENING. THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS AFTERNOON THAT WILL LIKELY PRODUCE SMALL HAIL ACROSS SWEETWATER COUNTY...THE UPPER GREEN RIVER BASIN AS WELL AS SOUTHERN LINCOLN COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AS WELL AS HAIL SIZES. THANK YOU. TEAM RIVERTON
Nearby
Flash Flood Warnings in Wyoming, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.